Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suggest treatment and diet for fibromyalagia leading to pain in arm and neck?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 1483 Questions
Age : 30 Gender : Male Location : Bangalore Last 3 years, am suffered by fibromyalagia. I have taken pevesca plus and remylin for last 1 months continuously. I do some physical exercise(stretching and jogging) for last 2 months but still I felt joint stiffness, and acute pain on my left arm and it radiate all through my nerves from neck to left arm fingers. Please suggest me what should I do? Also please mention what kind of diet should I add ? Thanks in advance.
Posted Fri, 17 Jan 2014 in Brain and Spine
Answered by Dr. Saatiish Jhuntrraa 5 hours later
Brief Answer: detailed below Detailed Answer: Hello Fibromyalgia occurs when the central mechanism of pain perception becomes hypersensitive to the pain sensations from periphery. Increasing levels of norepinephrine in brain synapses help to reduce this sensations. Pevesca is a good drug but I would prefer to use SNRI(Serotonin Norepinephrine reuptake Inhibitors) like venlafaxine,Duloxetine or tricyclic Antidepressants like Amitriptyline. Physical exercise are good so please continue. You can start with hot water baths as well .Pain in neck will be helped with exercises of neck . you are already taking Vitamin D as supplement . Any more queries are welcome DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
Follow-up: Suggest treatment and diet for fibromyalagia leading to pain in arm and neck? 1 hour later
Thank you so much sir. Still I have few questions. Am a software professional so my job is to sit and work infront of laptop or PC all the time. Because of this fibromyalgia problem, I left my job.In my left arm(back side) under scapula region, one persistent pain always there for last two years. CT scan shows very normal. I have done yoga and some other exercise one year back. But I can't continue that because I can't sit straight and even can't do some simple posture exercise. Within a ten minutes of physical work like sitting infront of laptop or do some lifting things or simple push-ups start stimulating a pain and at one stage I can't sit or do any work.So, please suggest some pain-killer(which won't affect my stomach too). Sir, really I don't know how many years am going to suffer with this pain.Still I don't lose hope. doing some breathing exercise and this physical exercise. Please tell me how to take those medicine at night or day. take before food or after.Also state the quantity to take(eg.75mg or other). I hope these medicines are not sedative.
Answered by Dr. Saatiish Jhuntrraa 17 hours later
Brief Answer: details below Detailed Answer: Hello Thanks for the query I think, you need a specific set of muscle strengthening exercises for back and fingers . Most professionals in IT have problems similar to you because of long sitting hours and use of hand muscles. You should be fine once you have a programme for shoulder,neck and hand muscles retraining . I would prefer to try a course of Duloxetine , starting with 20 mg at night after food and ,going to up to 60 mg over a period of 2 months . Generally these are not sedative .If you want some pain killer, any NSAID like ibuprofen or tramadol is a good choice.Once you start these programmes, you should be fine Hope this should be helpful to you DR SAATIISH JHUNTRRAA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor